Question 7 1 out of 1 points A man who smokes one pack of cigarettes daily has been diagnosed with chronic bronchitis. He has been prescribed theophylline by his family doctor. What effect will the patient's smoking status have on the therapeutic use of theophylline? Response Feedback: Smoking cigarettes may decrease serum theophylline levels. In fact, some patients who smoke require an increase in theophylline dosage of up to 50%. Theophylline is not associated with a risk of anaphylactoid reaction. Theophylline doses do not need to be concurrent with the use of bronchodilators. Question 8 1 out of 1 points A female patient has been taking zafirlukast for a week and is experiencing diarrhea. The nurse should instruct her to do which of the following? Response Feedback: The patient should be urged to drink plenty of fluids if she experiences diarrhea while taking zafirlukast, and she should report these symptoms to the health care provider. The patient should take nonnarcotic analgesics only for headaches. The patient should take the drug on an empty stomach to increase its bioavailability. It is not necessary to schedule a blood test. Question 9 1 out of 1 points The parents of a 7-year-old boy who has just been diagnosed with allergic asthma are being taught about their son's medication regimen by the nurse. The nurse is currently teaching the parent's about the appropriate use of a “rescue drug” for acute exacerbations of their son's asthma. What drug should the nurse suggests the parents to use in these situations? Response Feedback: Albuterol is a rescue drug that should be used first for all acute symptoms of shortness of breath or wheezing. Theophylline does not
produce rapid symptom relief and beclomethasone is a maintenance drug. Acetylcysteine is not used in the treatment of asthma because it is used to manage secretions, which are not associated with asthma. Question 10 1 out of 1 points A nurse is providing education to a 56-year-old man who is admitted to the emergency department with an acute asthma attack. The nurse's initial assessment reveals that the patient has a history of pneumonia, drinks large quantities of coffee, and eats a high-calorie diet. Albuterol is prescribed for him. The important consideration when the nurse is preparing a teaching plan will be that the patient Response Feedback: Caffeine has sympathomimetic effects that may increase the risk for adverse effects with albuterol. The nurse should assess the patient's intake of caffeine through coffee, tea, soda, cocoa, candy, and chocolate. The patient's age, history of pneumonia, and preference for high-calorie food would not have important implications for his albuterol drug therapy. Question 11 1 out of 1 points A male patient is to begin treatment for pneumonia with an albuterol (Ventolin) inhaler. The nurse will advise the patient that he will most likely experience which of the following common adverse effects of the drug?
- Spring '18
- Dextromethorphan, nurse's assessment